My doctor is prescribing Reclast for osteopenia. I see one of the effects that people experience is "weakness", although not long-lasting. Anyone had experience with Reclast, good or bad?
My doctor also recommended Reclast, but I declined because of this potential side effect. I would also be interested in any comments on this drug.
I had my 1-hour infusion today. The nurse told me that she had done many such infusions of reclast, even to doddering little 90-year-olds, with no side effects ever seen.
I have absolutely no side effects right now, several hours after the infusion. I will keep you advised.
The next day after having the Reclast infusion, I went to work as usual. However, I started feeling tired with aching muscles. Later, I developed a slight nausea and I ate nothing all day except for a smoothie. I went home earlier than usual.
For the next two nights (Wednesday and Thursday), I had all the symptoms of a nasty flu. My temperature fluctuated from 102 to 96, I had a slight cough, aches and pains, weakness and mild nausea.
The doctor informed me that I was experiencing an allergic reaction to the preservative in the Reclast infusion, and not to the drug itself. The good news was that next year, I would be immune and the infusion should have no such effect.
Tylenol was the only friend I had, and when it wore off after 4 hours, I felt terrible. After I took Tylenol (600 mg) everything was okay for awhile.
I don't know that I would do this again if I knew what would happen. But it subsided after two days and I am back to normal now.
Be aware that it weakened me at the time while I was feeling badly, and this was the scariest part. I feel like I have my former strength back as of this week.
NOTE: this is a personal experience, and many many people have NO reaction at all!
Allan, thanks for sharing this experience. As you said, not everyone has this experience, but it is good to understand that some type of reaction is possible.
Last week, I got the second yearly infusion of Reclast. My doctor thought I would "probably" not have the adverse reaction I had before, so I decided to go ahead with it.
24 hours after the infusion, I started getting the muscle aches, chills, fever and mild nausea again. I had a bad night of disturbed sleeping. Once again, acetaminophen (500mg) was the only thing that made me feel better. One interesting symptom was that my feet felt like they were in a bucket of ice, they were so cold.
After about a day and a half of this misery, I started feeling better rapidly, and though I was a bit weak, I was able to carry on normal activities and eat some food.
Is it worth the pain and misery? Well, if it prevents me from breaking a bone when I fall, then yes. The only scary part of the reaction was that my diaphragm tightened up and made it somewhat difficult to breathe at times, not severely enough to call 911.
AllanR, thanks for the continued update. Based upon your two episodes, I am glad I did not go ahead with the reclast treatment.
Anything that has that many side effects makes me wonder.
Location: 1684 NE Hilltop St, Jensen Beach, FL 34957
This is an important decision Bruce..Many times people ignore the symptoms and get a fatigue. Sometimes they suffer from a over reaction of doses. It is better to avoid it and do not go ahead with the same.This message has been edited. Last edited by: Bruce,
Location: United States
After breaking my hip in 2012 my doctor recommended RECLAST. I procrastinated for a couple of years and then, after my VA doctor recommended it again, I decided to take it. Last month I received the infusion and had no side effects whatsoever until I went to bed that night. I couldn't go to sleep and started having the shakes and fever of 101. The next day I had a pain in my upper right chest when I took a deep breath. My VA doctor had me come in for an EKG. That turned out to be normal but, after seeing the triage nurse, I was told my BP was high and my temperature was 103 and that I should be admitted. I had a bad headache and pain all over. My wife and I sat in the waiting room for over 3 hours waiting for them to put me in a room and listening to everyone else’s problems. At one point I started sweating and feeling much better... my wife felt me and said she thought my fever must have broken because I felt much cooler. The triage nurse took my temperature again and it was 100. She said I was free to go home or stay - my decision. I went home. The next day was better with no pain but still a fever between 99 and 101. It has now been 4 weeks since I had the reclast infusion and I’m still having headaches and fever of 99 – 100 degrees. Tylenol (2x500mg) seems to take care of the fever and headaches but I’m wondering how much longer it may be necessary for me to keep taking them… and if I need to subject myself to the same torture next year. I just wish I had seen this thread before I got the infusion last month - it pays to keep up with the KDA Forum!
Kennedy's Disease Association
PO Box 1105 Coarsegold CA 93614